Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 31, NWS Des Moines, IA

October 14, 2007Madison County, Warren County, Iowa

NWS Des Moines, IA issued this river flood warning at Oct 14, 2007, 2:05 PM CDT for Madison County, Warren County, Iowa. It took effect at Oct 14, 2007, 6:02 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2007, 2:05 PM CDT (19:05 UTC)
In effect from
Oct 14, 2007, 6:02 PM CDT
Expired
Oct 15, 2007, 9:55 AM CDT
In force
16 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Madison County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 45 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle River near Indianola (IDNI4). The gauge peaked at 20.19 ft at Oct 14, 2007, 6:00 PM CDT.

actionminormoderate1015202510/1410/1510/16
Action stage
19 ft
Minor stage
23 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05486490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 141905
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
205 PM CDT SUN OCT 14 2007

...A FLOOD WARNING HAS BEEN ISSUED FOR THE MIDDLE RIVER...

.MODERATE TO HEAVY RAIN FROM 1 TO 3 INCHES HAS ACCUMULATED ACROSS
CENTRAL IOWA...LEADING TO THE POSSIBILITY OF RISING RIVERS AND 
STREAMS THROUGH MID WEEK...

IAC121-181-151905-
/O.NEW.KDMX.FL.W.0031.071014T2302Z-071017T0206Z/
/IDNI4.1.ER.071014T2302Z.071015T1200Z.071016T0206Z.NO/
205 PM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MIDDLE RIVER AT INDIANOLA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 1:00 PM SUNDAY THE STAGE WAS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SUNDAY EARLY
  EVENING AND CONTINUE TO RISE TO NEAR 19.1 FEET BY MONDAY MORNING.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY NIGHT. 
  HOWEVER...ADDITIONAL RAIN IS ANTICIPATED ACROSS CENTRAL IOWA
  THROUGH TUESDAY MORNING...WHICH MAY LEAD TO FURTHER FLOODING OF
  THE RIVER. 

$$
3 follow-up statements
000 
WGUS83 KDMX 150221
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
921 PM CDT SUN OCT 14 2007

...A FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER...

IAC121-181-160221-
/O.EXT.KDMX.FL.W.0031.000000T0000Z-071018T0325Z/
/IDNI4.2.ER.071014T1910Z.071016T0000Z.071017T0325Z.NO/
921 PM CDT SUN OCT 14 2007

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
  THE MIDDLE RIVER AT INDIANOLA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:00 PM SUNDAY THE STAGE WAS 20.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.7 FEET BY 
  MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  BEFORE MIDNIGHT.

$$
000 
WGUS83 KDMX 150944
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
444 AM CDT MON OCT 15 2007

...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES
MOINES RIVER...EAST NISHNABOTNA RIVER...MIDDLE RIVER...NORTH RACCOON 
RIVER...NORTH RIVER...SOUTH SKUNK RIVER...WEST FORK DES MOINES 
RIVER...WINNEBAGO RIVER...

IAC015-079-187-160944-
/O.CON.KDMX.FL.W.0033.071016T0000Z-000000T0000Z/
/STRI4.2.ER.071016T0000Z.071017T1800Z.000000T0000Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT STRATFORD.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 11.4 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO
  RISE TO NEAR 18.4 FEET BY WEDNESDAY EARLY AFTERNOON.


$$

IAC049-160943-
/O.EXT.KDMX.FL.W.0037.071015T2256Z-000000T0000Z/
/PROI4.2.ER.071015T2256Z.071018T1200Z.000000T0000Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RACCOON RIVER NEAR PERRY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 9.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 19.8 FEET BY THURSDAY MORNING.


$$

IAC121-181-160943-
/O.CON.KDMX.FL.W.0031.000000T0000Z-071018T0325Z/
/IDNI4.2.ER.071014T1910Z.071015T0200Z.071017T0325Z.NR/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE MIDDLE RIVER AT INDIANOLA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 21.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.7 FEET BY 
  MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY 
  NIGHT.


$$

IAC091-109-160943-
/O.CON.KDMX.FL.W.0034.071016T0600Z-000000T0000Z/
/AGNI4.1.ER.071016T0600Z.071018T0000Z.000000T0000Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 12.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TUESDAY AND 
  CONTINUE TO RISE TO NEAR 15.5 FEET BY WEDNESDAY EVENING.


$$

IAC091-160943-
/O.CON.KDMX.FL.W.0035.071016T0730Z-000000T0000Z/
/HBTI4.1.ER.071016T0730Z.071017T1800Z.000000T0000Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:15 AM MONDAY THE STAGE WAS 6.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TUESDAY AND 
  CONTINUE TO RISE TO NEAR 8.9 FEET BY WEDNESDAY EARLY AFTERNOON.


$$

IAC121-181-160943-
/O.EXT.KDMX.FL.W.0036.071015T1738Z-071019T1320Z/
/NRWI4.1.ER.071015T1738Z.071017T0000Z.071018T1320Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT NORWALK.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 20.9 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY MORNING.


$$

IAC033-067-195-160943-
/O.CON.KDMX.FL.W.0038.071015T2217Z-071019T2100Z/
/MCWI4.1.ER.071015T2217Z.071016T1800Z.071018T2100Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE WINNEBAGO RIVER AT MASON CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:00 AM MONDAY THE STAGE WAS 4.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 8.2 FEET BY EARLY TUESDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.


$$

IAC123-160943-
/O.EXT.KDMX.FL.W.0032.071015T0941Z-071020T0325Z/
/OOAI4.1.ER.071015T0707Z.071017T0000Z.071019T0325Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:30 AM MONDAY THE STAGE WAS 17.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY 
  TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  BEFORE MIDNIGHT.


$$

IAC029-160943-
/O.EXT.KDMX.FL.W.0039.071015T1344Z-071016T1907Z/
/ATCI4.1.ER.071015T1344Z.071015T1800Z.071015T1907Z.NO/
444 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE EAST NISHNABOTNA RIVER AT ATLANTIC.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:30 AM MONDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO
  RISE TO NEAR 17.6 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY MONDAY AFTERNOON.


$$
000 
WGUS83 KDMX 151455
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
955 AM CDT MON OCT 15 2007

...THE FLOOD WARNING FOR THE MIDDLE RIVER...NORTH RACCOON RIVER...
NORTH RIVER...WEST FORK DES MOINES RIVER...WINNEBAGO RIVER HAS BEEN 
CANCELLED...

IAC091-151525-
/O.CAN.KDMX.FL.W.0035.000000T0000Z-071015T1455Z/
/HBTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM CDT MON OCT 15 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE WEST FORK DES MOINES 
RIVER AT HUMBOLDT.
* AT 9 AM MONDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER IS FORECAST TO CREST NEAR 7.5 FEET BY WEDNESDAY
  AFTERNOON.

$$

IAC049-151525-
/O.CAN.KDMX.FL.W.0037.000000T0000Z-071015T1455Z/
/PROI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM CDT MON OCT 15 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE NORTH RACCOON RIVER NEAR
PERRY.
* AT 9 AM MONDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER IS FORECAST TO CREST NEAR 14.3 FEET BY TUESDAY EVENING. 

$$

IAC121-181-151525-
/O.CAN.KDMX.FL.W.0036.000000T0000Z-071019T1320Z/
/NRWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM CDT MON OCT 15 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE NORTH RIVER AT NORWALK.
* AT 9 AM MONDAY THE STAGE WAS 16.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER IS FORECAST TO CREST NEAR 17.8 FEET BY TUESDAY MORNING.

$$

IAC121-181-151525-
/O.CAN.KDMX.FL.W.0031.000000T0000Z-071018T0325Z/
/IDNI4.2.ER.071014T1910Z.071015T0200Z.071015T1327Z.NR/
955 AM CDT MON OCT 15 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE MIDDLE RIVER AT 
INDIANOLA.
* AT 9 AM MONDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 19.0 FEET.
  THE RIVER FELL BELOW FLOOD STAGE AT 8 AM MONDAY.

$$

IAC033-067-195-151525-
/O.CAN.KDMX.FL.W.0038.000000T0000Z-071019T2100Z/
/MCWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
955 AM CDT MON OCT 15 2007

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE WINNEBAGO RIVER AT MASON
CITY.
* AT 4 AM MONDAY THE STAGE WAS 4.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER IS FORECAST TO CREST NEAR 6.3 FEET BY TUESDAY
  AFTERNOON.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 14, 12:57 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Oct 14, 12:57 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1257 PM CDT SUN OCT 14 2007

.UPDATED FOR THE 18Z AVIATION DISCUSSION...

.SYNOPSIS...
ROCKIES LG WV TROUGH NOW HAVING LARGE INFLUENCE ON MIDWEST WX.
110KT SPEED MAX ROUNDING BOTTOM WITH MATURE DEF ZN FROM LOW
ACROSS SD/SRN MN.  SUBTLE SHRT WVS TRAVERSING ACTIVE SWLY FLOW
AIDING MCS WITH WIDESPREAD QG FORCING AND UVM OVER MUCH OF MO RIVER
VALLEY.  MORE SIGNIFICANT SHRT WV ALSO GETTING READY TO EJECT OUT OF
TROUGH BASE.  CONVECTION LINES UP FAIRLY WELL WITH H85/H7 THETA-E
ADVECTION AND SW-NE FRONTOGENETICAL FORCING AXIS.  MUCAPES AND
NEGATIVE H7/H5 THETA-E LAPSE RATES PUSHING NEWD INTO IA ALONG WITH
DEEP SHEAR GRADIENT SO STORMS MAY BEGIN PRODUCING HAIL MUCH LIKE
TOWARD OMA.  07Z SFC ANLYS PLACES PARENT LOW OVER OK PANHANDLE WITH
SECONDARY WV ALONG KS/NE BORDER.  WRMFNT ALSO TRYING TO DEVELOP FROM
NRN LOW ACROSS SRN MO WITH INVERTED TROUGH SHOWING ITS HAND INTO
SIOUXLAND AREA.

&&

.DISCUSSION...
PRIMARY EFFORT OBVIOUSLY DEVOTED TO IMPENDING SIGNIFICANT RAIN
EVENT.  NOT A QUESTION OF IF...BUT WHERE.  AFOREMENTIONED FORCING
MECHANISMS WILL CONTINUE TO PUSH MCS ACROSS IA TODAY WITH
REDEVELOPMENT EXPECTED AGAIN LATER TODAY.  ALL 00Z MODELS OUTSIDE OF
ECMWF NOW FAVORING MORE NLY SOLUTION.  MODEL CONSENSUS WILL BE
FAVORED THIS MORNING...BUT DO HAVE SOME RESERVATIONS.  GFS DOES
CONTAIN CONVECTIVE FEEDBACK AT TIMES BUT DOES NOT SEEM TO
CONTAMINATE THE OVERALL FORECAST MUCH...AND ANYTIME THE NAM IS IN
AGREEMENT IN THE LATER PERIODS RAISES SOME EYEBROWS.

CONSENSUS HAS OLD SD/MN DEF ZN FADING OUT WITH ANOTHER CYCLE
DEVELOPING LATER TODAY AS SHRT WV PULLS OUT OF TROUGH INTO MO
VALLEY.  DEF ZN AND STRONG BAND OF THETA-E ADVECTION AND
FRONTOGENETICAL FORCING WILL SETUP SOMEWHERE FROM NRN NE INTO NWRN
IA OR SRN MN.  HAVE CONTINUED TRENDS OF PREVIOUS FORECAST WITH
CATEGORICAL POPS IN MANY LOCATIONS TODAY AND NRN/WRN SECTIONS
TONIGHT.  MODELS HAVE BEEN EMPHATIC TO SUGGEST DRY SLOT PUNCHING
INTO ERN IA SO HAVE REDUCED POPS SOMEWHAT E.  LAST LOBE OF FORCING
ROTATES AROUND LOW MON WITH CAT POPS LINGERING E...AND CHANCES STILL
INTO TUE ALTHOUGH WORST SHOULD BE OVER BY THAT TIME.

NEXT SYS SHOULD COME ONSHORE LATE MON AND REACH MIDWEST QUICKLY ON
HEELS OF THIS SYS WED.  GFS/ECMWF BOTH SUGGEST PCPN REACHING WRN
SECTIONS WED AND ENTIRE FCST AREA WED NIGHT SO HAVE RAISED POPS
ACCORDINGLY BUT NO CHANGES BEYOND THAT.

MAY SEE QUITE A TEMP SPREAD TODAY NEARLY 20 DEGREES FROM NW-SE AS
WRMFNT TRIES TO CROSS MO BORDER.  THUS RESULTED IN AT OR BELOW
COOLEST GUIDANCE NW...AND AT OR ABOVE WARMEST SE.  BUFR SOUNDINGS DO
NOT SUGGEST MUCH WARMING POTENTIAL MON SO TOWARD OR BELOW COOLEST
GUIDANCE.  THIS SEEMS TO BE ESPECIALLY TRUE TUE SO UNDERCUT COOLER
NAM MOS BY A CATEGORY IN SEVERAL LOCATIONS.  GENERALLY FOLLOWED A
BLEND FOR MINS.

&&

.HYDROLOGY...
HYDRO CONCERNS STILL AN ISSUE WITH FLOOD WATCH BEING CONSIDERED.
QUESTION WAS WHERE.  WAS HOPING 03Z SREF WOULD PROVIDE SOME
CONFIDENCE...BUT IT HAS NOT SUGGESTING HIGHEST AMOUNTS TO OUR
NORTH.  00Z NAM/GFS/GEFS PAINTED NWRN IA IN THREAT WHILE WHAT
APPEARS TO BE OUTLIER BUT TYPICALLY RELIABLE ECMWF FARTHER SOUTH.
QPF GRIDS REFLECT 2-4 INCHES NW WHICH IS IN LINE WITH MODEL
CONSENSUS...AND QUICK LOOK AT 06Z NAM NOW EVEN SHOWS 5+ INCH AMOUNTS
BY MON EVE NRN PORTIONS...HOWEVER 06Z GFS SUGGESTS 2-3 INCH MAX NOW
TOWARD SIOUXLAND AREA. WITH HIGH CONFIDENCE IN HEAVY RAIN BUT STILL
UNSURE ON EXACT LOCATION TO TARGET WILL HOLD OFF ON WATCH BUT
CERTAINLY MONITOR CLOSELY AND CONTINUE TO HIT HARD IN HWO.

&&

.AVIATION...14/18Z
PRIMARY CONCERNS REMAIN APPROACHING LOW PRESSURE SYSTEM AND THE LOW
CEILINGS AND REDUCED VISIBILITIES ASSOCIATED WITH THE SYSTEM. THE
PRIMARY FOCUS OF THE SYSTEM THROUGH 18Z MONDAY WILL BE OVER FOD AND
MCW AS A DRY SLOT WORKS NORTH INTO THE SOUTHEASTERN TERMINALS
INCLUDING DSM/OTM AND POSSIBLE ALO. IFR AND AREAS OF LIFR CONDITIONS
EXPECTED OVER NORTH CENTRAL AND NORTHWEST IOWA THROUGH MUCH OF THE
PERIOD. IN ADDITION SHOWERS AND THUNDERSTORMS WILL BE PREVALENT OVER
THIS AREA THIS EVENING AND PERSIST THROUGH THE PERIOD. ONCE THE
CURRENT ACTIVITY PASSES NORTH OF DSM...DSM AND OTM WILL HAVE A
PROLONGED BREAK WITH CONDITIONS BECOMING MVFR AND SOME VFR THROUGH
09Z AT WHICH TIME CONDITIONS WILL DETERIORATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...DONAVON
LONG/SHORT TERM...BSS/MJA
Hazardous weather outlook, Oct 14, 5:23 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
523 AM CDT SUN OCT 14 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-151100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
523 AM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE NIGHTTIME HOURS. SOME OF THE SHOWERS AND STORMS MAY PRODUCE
MODERATE TO LOCALLY HEAVY RAINS. RAINFALL AMOUNTS FROM ONE TO
THREE INCHES ARE POSSIBLE BY DAYBREAK MONDAY OVER THE NORTHWEST
HALF OF THE STATE WHICH MAY PRODUCE PONDING WATER ON ROADS AND
RISES IN SMALL STREAMS AND CREEKS.

ALTHOUGH HEAVY RAIN IS THE MORE PREDOMINATE THREAT...A FEW STORMS
MAY ALSO PRODUCE UP TO PENNY SIZED HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO MONDAY BEFORE
DIMINISHING BY TUESDAY. THE POTENTIAL FOR MODERATE TO LOCALLY
HEAVY RAINS WILL CONTINUE WITH STORM TOTAL RAINFALL AMOUNTS
ANYWHERE FROM TWO TO FOUR INCHES POSSIBLE OVER THE NORTHWEST THIRD OF
THE STATE BY. IF RAINFALLS OF THIS MAGNITUDE MATERIALIZE...MINOR
FLOODING MAY OCCUR ALONG PORTIONS OF THE UPPER DES MOINES RIVER
BASIN NEAR ALGONA...HUMBOLDT AND STRATFORD. PONDING WATER AND
RISES IN SMALLER STREAMS MAY ALSO OCCUR.

ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...SOME OF THE STORMS
COULD PRODUCE UP TO DIME SIZED HAIL.

ADDITIONAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE
WEDNESDAY AND WEDNESDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER
APPEARS TO BE MINIMAL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED...HOWEVER REPORTS OF
HEAVY RAINFALL AND FLOODING ARE ALWAYS APPRECIATED AND ENCOURAGED.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:43 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor47 min
Oct 14, 3:35 PM CDTFlash Flood WatchDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 29 more12 hr
Oct 14, 6:56 PM CDTFlash Flood WarningDMXCass6 hr

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.